A simple proof of the necessity of the transversality condition
This note provides a simple proof of the necessity of the transversality condition for the differentiable reduced-form model. The proof uses only an elementary perturbation argument without relying on dynamic programming. The proof makes it clear that, contrary to common belief, the necessity of the transversality condition can be shown in a straightforward way.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 20 (2002)
Issue (Month): 2 ()
|Note:||Received: January 22, 2001; revised version: April 2, 2001|
|Contact details of provider:|| Web page: http://www.springer.com|
|Order Information:||Web: http://www.springer.com/economics/economic+theory/journal/199/PS2|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kamihigashi, Takashi, 2003.
"Necessity of transversality conditions for stochastic problems,"
Journal of Economic Theory,
Elsevier, vol. 109(1), pages 140-149, March.
- Takashi Kamihigashi, 2000. "Necessity of Transversality Conditions for Stochastic Problems," Discussion Paper Series 115, Research Institute for Economics & Business Administration, Kobe University.
- Takashi Kamihigashi, 2002. "Necessity of Transversality Conditions for Stochastic Problems," Discussion Paper Series 128, Research Institute for Economics & Business Administration, Kobe University.
- Takashi Kamihigashi, 2001. "Necessity of Transversality Conditions for Stochastic Problems," Department of Economics Working Papers 01-02, Stony Brook University, Department of Economics.
- Kamihigashi, Takashi, 2001. "Necessity of Transversality Conditions for Infinite Horizon Problems," Econometrica, Econometric Society, vol. 69(4), pages 995-1012, July.
- Bezalel Peleg & Harl E. Ryder, 1972. "On Optimal Consumption Plans in a Multi-sector Economy," Review of Economic Studies, Oxford University Press, vol. 39(2), pages 159-169.
- Takashi Kamihigashi, 2000. "A simple proof of Ekeland and Scheinkman's result on the necessity of a transversality condition," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 15(2), pages 463-468.
When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:20:y:2002:i:2:p:427-433. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If references are entirely missing, you can add them using this form.